ADVrider

Go Back   ADVrider > Riding > The perfect line and other riding myths
User Name
Password
Register Inmates Photos Site Rules Search Today's Posts Mark Forums Read

Reply
 
Thread Tools Search this Thread Display Modes
Old 05-07-2014, 01:56 PM   #1
mx5mzr6 OP
Banned
 
Joined: Jan 2014
Oddometer: 6
Prescription meds and hand numbness

As I've gotten older I notice more tingling in my hands than when I was younger. I'm in my late 40s. One thing that is different than when I was younger is that I take blood pressure and cholesterol meds. The other night I looked up each of the meds with the word tingling on google. Each one of the 5 said that a possible side effect could be tinging. Do you guys think the the meds could be the reason?
mx5mzr6 is offline   Reply With Quote
Old 05-07-2014, 02:01 PM   #2
Rgconner
Studly Adventurer
 
Joined: Mar 2014
Oddometer: 520
Depends, do you have an erection that last for more than four hours?

That can cause it too.


Srsly. Talk to the doctor. Lowering blood pressure too much can reduce blood flow. Not good on a bike.
Rgconner is online now   Reply With Quote
Old 05-07-2014, 02:15 PM   #3
Bill Harris
Confirmed Curmudgeon
 
Bill Harris's Avatar
 
Joined: Sep 2008
Location: backwoods Alabama
Oddometer: 6,396
Go see a doctor. You may have Carpal Tunnel or maybe other problems med-related....
__________________
'73 R60/5 Toaster
Luddite. Not just a philosophy, a way of life...
Bill Harris is offline   Reply With Quote
Old 05-07-2014, 03:15 PM   #4
bemiiten
League of Adventures
 
bemiiten's Avatar
 
Joined: Jul 2003
Location: Hamilton NJ.
Oddometer: 4,809
Quote:
Originally Posted by mx5mzr6 View Post
As I've gotten older I notice more tingling in my hands than when I was younger. I'm in my late 40s. One thing that is different than when I was younger is that I take blood pressure and cholesterol meds. The other night I looked up each of the meds with the word tingling on google. Each one of the 5 said that a possible side effect could be tinging. Do you guys think the the meds could be the reason?
Same age , same meds and same problems. . I attribute the numbness in my hands and wrists to pinched nerves as it existed before the meds, just not as bad.
bemiiten is offline   Reply With Quote
Old 05-07-2014, 03:16 PM   #5
bemiiten
League of Adventures
 
bemiiten's Avatar
 
Joined: Jul 2003
Location: Hamilton NJ.
Oddometer: 4,809
Quote:
Originally Posted by mx5mzr6 View Post
As I've gotten older I notice more tingling in my hands than when I was younger. I'm in my late 40s. One thing that is different than when I was younger is that I take blood pressure and cholesterol meds. The other night I looked up each of the meds with the word tingling on google. Each one of the 5 said that a possible side effect could be tinging. Do you guys think the the meds could be the reason?
Same age , same meds and same problems. It's happens at night 98% of the time. I attribute the numbness in my hands and wrists to pinched nerves as it existed before the meds, just not as bad.
bemiiten is offline   Reply With Quote
Old 05-07-2014, 07:45 PM   #6
Rgconner
Studly Adventurer
 
Joined: Mar 2014
Oddometer: 520
The other option is to adjust/raise the handlebars so you are not leaning on them.

Bike is easier to change than you are.
Rgconner is online now   Reply With Quote
Old 05-08-2014, 05:38 PM   #7
erkmania
Still Adventuring
 
erkmania's Avatar
 
Joined: Mar 2004
Location: San Diego, CA
Oddometer: 821
I never wanted to see the man, either. It's just tough to acknowledge getting older.

While your symptoms may seem related to the meds you take, they also seem related to nerve compression IMHO.

The point I'd really like to make is that Dr. AdvRider is not a reliable physician.

I do suggest that you do your research and try to fully understand your condition(s). At least that way, you can ask the right questions when Dr. YouAreMortal,M.D. offers HIS educated opinion.
__________________
Sticks and stones, love.

2011 BMW R1200GS, 2004 KTM 950, 1996 ATK 605 ESDS
erkmania is offline   Reply With Quote
Old 05-09-2014, 07:49 AM   #8
SkunkWizard
recycle crime scene tape
 
SkunkWizard's Avatar
 
Joined: Mar 2009
Location: "the Planet"
Oddometer: 645
Quote:
Originally Posted by bill harris View Post
go see a doctor. You may have carpal tunnel or maybe other problems med-related....
+1
__________________
~DR 650~
Upgrades:
1. dented tank
SkunkWizard is offline   Reply With Quote
Old 05-13-2014, 07:10 PM   #9
Webstermark
n00b
 
Joined: Jul 2013
Oddometer: 9
Quote:
Originally Posted by mx5mzr6 View Post
As I've gotten older I notice more tingling in my hands than when I was younger. I'm in my late 40s. One thing that is different than when I was younger is that I take blood pressure and cholesterol meds. The other night I looked up each of the meds with the word tingling on google. Each one of the 5 said that a possible side effect could be tinging. Do you guys think the the meds could be the reason?
I have asthma and take a steroid, Prednisone. In high traffic situations like a highway jam for couple miles, I get terrible craps in my left hand and left foot. A couple fairly important appendages.....
Webstermark is offline   Reply With Quote
Old 05-16-2014, 10:54 PM   #10
REALGRAVEROBBER
LEAVING GRAVES EMPTY
 
REALGRAVEROBBER's Avatar
 
Joined: Nov 2008
Location: Missoula, Montana
Oddometer: 318
I'm a pharmacy student and can look up adverse effects of medicines, if you PM me the medicine and dose you are taking. We have to memorize, and reference this stuff a few times a day so it's no trouble really.

PM only though
__________________
We have a lot to do with how the world receives us.

Dr. Frazier Writing
REALGRAVEROBBER is offline   Reply With Quote
Old 05-17-2014, 04:52 AM   #11
fast1075
Fasterizer
 
Joined: Dec 2013
Location: Flaw'da
Oddometer: 107
If you are on a statin, it could be a contributing factor. Statins can cause nerve/muscle damage. I had been on Crestor for several years and the side effects were horrible. In my case it wasn't tingling, it was cramps. Horrible debilitating cramps.
__________________
The older I get, the faster I was.
fast1075 is offline   Reply With Quote
Reply

Share

Thread Tools Search this Thread
Search this Thread:

.
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is On

Forum Jump


Times are GMT -7.   It's 09:21 AM.


Powered by vBulletin® Version 3.8.5
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Copyright ADVrider 2011-2014